| Catalog Number |
448008 |
| Medical Device Problem Code |
Incorrect, Inadequate or Imprecise Result or Readings (1535)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/14/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
H3.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
Event or Problem Description
It was reported while using the bd phoenix¿ pid a patient isolate (staphylococcus epidermidis) was misidentified as staphylococcus aureus.The user verified the final result using maldi.No health impact or consequence reported.This is report 2 of 2.
Additional Manufacturer Narrative
Investigation summary: this complaint is for misidentification of staphylococcus epidermidis as staphylococcus aureus when using phoenix panel pid (catalog number 448008) batch number 5070771.The customer returned bruker maldi results and phoenix generated lab reports for the investigation.To investigate, panels of the complaint batch and control panels from the same material but different batch were tested using in house isolate staphylococcus epidermidis pos 3644 on a phoenix m50 machine and evaluated for identification results.The panels tested identified their inoculated isolates correctly, this complaint is unable to be confirmed.The batch history record was satisfactory, and no quality notifications were generated during manufacturing and inspection.Complaint trending was performed and no trends were identified associated with this defect.Bd will continue to monitor for trends and take action as necessary.Please continue to communicate any additional concerns.
Event or Problem Description